Unusual Side Effect of Adenosine InfusionVincenzo Russo1, Andrea Antonio Papa1*, Anna Rago1, Riccardo Proietti2, Maria Giovanna Russo1 and Gerardo Nigro1
- *Corresponding Author:
- Andrea Antonio Papa
Arrhytmologic Unit, Chair of Cardiology
Second Univeristy of Naples, Monaldi Hospital
P.le Ettore Ruggeri, 80100 Naples, Italy
Tel/Fax: +39 081 7064149
E-mail: [email protected]
Received Date: December 03, 2013; Accepted Date: January 21, 2014; Published Date: January 23, 2014
Citation: Russo V, Papa AA, Rago A, Proietti R, Russo MG (2014) Unusual Side Effect of Adenosine Infusion. Anat Physiol 4:133. doi: 10.4172/2161-0940.1000133
Copyright: © 2014 Russo V, et al. This is an open-access article distributed under the terms of the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
We report the case of 22-year-old man who showed adenosine induced sinus tachycardia during the transesophageal electrophysiological evaluation for suspect accessory pathway. Learning objective: Our case is the first report of sinus tachycardia induced by intravenous adenosine infusion without previous bradycardia. We are aware that the relation between adenosine infusion and sinus tachycardia is anecdotal, but we believe that all possible and unexpected pro-arrhytmic effects should be known when we use in clinical practice this drug.